Nota Bene

Community Leader
Registered: 05-04-2011
Nota Bene
1
Wed, 05-15-2013 - 6:07pm

Don't be like me: stay on your medication.

In the throes of a downward spiral, yesterday I made the rash decision to not take my meds, because what good were they doing me anyway?  If I'm this far down the drain they're obviously not doing s%^&, so why bother filling my body with all these chemicals?

Bad idea.

Five phone reminders and eighteen hours of nausea, headaches, dizziness, and foggy brain later, I took my next dose.  That was an hour and a half ago and I already feel physically better.  And, as a friend pointed out, sometimes it's better the devil you know than the devil you don't.  We don't know how badly off we'd be without them.

While I still feel like my life is falling to pieces around me, at least my body doesn't hate me (so much) any more.  So, keep taking those meds even when you feel down.  If nothing else, you might as well not feel down physically and mentally both.

iVillage Member
Registered: 01-30-2007
Thu, 05-16-2013 - 12:16pm

Oh, you are so right, and you learned the hard way!!  It's when people think the meds aren't helping that they go off of them, then going off of them makes them feel horrible and do crazy things!!  If there's anything thing I've learned from my own experience and what I've seen others go through is that you shouldn't go off your meds, unless you do so VERY gradually and with a doctor's guidance.  Well, in my case I didn't listen to the doctor because I've already been through this enough that I knew she was wrong.  I am on my "3rd" day weaning off of my Cymbalta and I feel good so I'm going to go one more day and make it every 4 days now.